Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 156, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 18, 2008, 7:26 PM EDT for Jefferson County, Lewis County, New York. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2008, 7:26 PM EDT (23:26 UTC)
- Expired
- Aug 18, 2008, 8:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 30 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 7:30 PM EDT | TSTM WND DMG | 2 S La Fargeville, NY | |
| Aug 18, 7:30 PM EDT | TSTM WND DMG | Chaumont, NY | |
| Aug 18, 7:33 PM EDT | HAIL 1 | 1 N Deer River, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 3:12 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 182326
SVRBUF
NYC045-049-190030-
/O.NEW.KBUF.SV.W.0156.080818T2326Z-080819T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
726 PM EDT MON AUG 18 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN CENTRAL NEW YORK
LEWIS COUNTY IN CENTRAL NEW YORK
* UNTIL 830 PM EDT
* AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HENDERSON HARBOR TO CARTHAGE...AND MOVING EAST AT
32 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FORT DRUM BY 730 PM EDT...
INDIAN RIVER BY 740 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NEW YORK.
LAT...LON 4365 7512 4373 7622 4388 7628 4389 7622
4387 7620 4391 7614 4394 7615 4399 7607
4395 7616 4399 7622 4397 7628 4419 7629
4422 7621 4421 7608 4415 7533 4412 7520
4405 7515
TIME...MOT...LOC 2324Z 253DEG 28KT 4411 7602 4393 7550
$$
TJP2 follow-up statements
000
WWUS51 KBUF 182357
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
757 PM EDT MON AUG 18 2008
NYC045-049-190030-
/O.CON.KBUF.SV.W.0156.000000T0000Z-080819T0030Z/
LEWIS NY-JEFFERSON NY-
756 PM EDT MON AUG 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR JEFFERSON AND NORTHERN LEWIS COUNTIES...
AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF FORT
DRUM TO 18 MILES SOUTH OF WATERTOWN...MOVING EAST AT 36 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NATURAL BRIDGE BY 805 PM EDT...
CASTORLAND BY 810 PM EDT...
INDIAN RIVER AND MARTINSBURG AND LOWVILLE BY 820 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NEW YORK.
LAT...LON 4365 7512 4373 7622 4388 7628 4389 7622
4387 7620 4391 7614 4394 7615 4399 7607
4395 7616 4399 7622 4397 7628 4419 7629
4422 7621 4421 7608 4415 7533 4412 7520
4405 7515
TIME...MOT...LOC 2356Z 273DEG 32KT 4414 7558 4372 7580
$$
TMA000
WWUS51 KBUF 190032
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
832 PM EDT MON AUG 18 2008
NYC045-049-190042-
/O.EXP.KBUF.SV.W.0156.000000T0000Z-080819T0030Z/
LEWIS NY-JEFFERSON NY-
832 PM EDT MON AUG 18 2008
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON AND NORTHERN LEWIS
COUNTIES HAS EXPIRED...
AT 832 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THUNDERSTORMS THIS EVENING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NEW YORK.
LAT...LON 4365 7512 4373 7622 4388 7628 4389 7622
4387 7620 4391 7614 4394 7615 4399 7607
4395 7616 4399 7622 4397 7628 4419 7629
4422 7621 4421 7608 4415 7533 4412 7520
4405 7515
TIME...MOT...LOC 2357Z 273DEG 32KT 4413 7556 4371 7579
$$
TMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:27 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 18, 3:27 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
327 PM EDT MON AUG 18 2008
.SYNOPSIS...
A COLD FRONT WILL DROP ACROSS WESTERN AND NORTH CENTRAL NEW YORK
TONIGHT AND THIS WILL LIKELY RESULT IN SOME THUNDERSTORMS...SOME OF
WHICH COULD BE STRONG TO SEVERE. CANADIAN HIGH PRESSURE WITH COOL
WEATHER WILL FOLLOW FOR TUESDAY AND WEDNESDAY...THEN MID SUMMER HEAT
WILL BUILD FOR THE LATTER PORTION OF THE WEEK.
&&
.NEAR TERM /THROUGH TUESDAY/...
SCT SHOWERS BEGINNING TO FIRE ACROSS THE SOUTHERN TIER AND FINGER
LAKES...ALONG THE LAKE BREEZE BOUNDARIES. THESE WILL CONTINUE TO
THROUGH THE LATE AFTERNOON AND EVENING HOWEVER BIGGER ATTENTION
GRABBER IS THE ACTIVITY FIRING ACROSS SOUTHERN ONTARIO IN ADVANCE OF
THE COLD FRONT AND ITS ASSOCIATED SHORTWAVE. THESE FEATURES WILL
CONTINUE THEIR SOUTHWARD TREK THROUGH THE PERIOD...CROSSING THE
FORECAST AREA DURING THE COURSE OF TONIGHT.
STRONG DYNAMICS LOOK TO ACCOMPANY THE FROPA ACROSS THE NORTH COUNTRY
AND SAINT LAWRENCE VALLEY THIS EVENING...WHERE STRONG CONVERGENCE
ALONG THE FRONT AND LIFT FROM THE SHORTWAVE WILL BE SUPERIMPOSED
UPON A BELT OF STRONG /40-50 KT/ MID LEVEL FLOW...AS WELL AS AN AREA
OF STRONGLY DIFFLUENT FLOW ALOFT. WILL BE KEEPING AN EYE ON THAT
AREA WITH A SVR WATCH POSSIBLE THIS EVENING. WILL CONTINUE TO
MENTION THE POSSIBILITY OF DAMAGING WINDS/HAIL IN THIS AREA.
ACROSS THE CWA...POPS INCREASE TO LIKELY THROUGHOUT WITH FROPA
TONIGHT...WHICH IS EXPECTED AROUND 06Z KBUF-KROC AND THROUGH THE
SOUTHERN TIER BY 12Z. BY MORNING...WITH THE FRONT EXPECTED TO BE
SOUTH OF THE AREA...WITH LEAVE JUST A FEW LINGERING SHOWERS ACROSS
PARTS OF THE WESTERN SOUTHERN TIER TUESDAY MORNING WITH IMPROVING
CONDITIONS AS SURFACE RIDGE BUILDS ACROSS WESTERN NEW YORK.
850 TEMPS FALL TO +4 TO +8 OVER THE REGION ON TUESDAY WITH COOLER
DAYTIME HIGHS WITHIN A FEW DEGREES OF 70.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
THIS WILL BE A VERY UNEVENTFUL PERIOD AS CANADIAN HIGH PRESSURE WILL
SETTLE ACROSS OUR REGION. WHILE THE PERIOD WILL START OFF ON THE
COOL SIDE...IT WIL WARM UP DRAMATICALLY BY THURSDAY. SOME DETAILS...
A BROAD H5 RIDGE WILL BE FOUND OVER THE NATIONS MID SECTION TUESDAY
NIGHT WHILE AN ANOMALOUSLY DEEP UPPER LOW WILL BE CROSSING THE MOUTH
OF THE ST LAWRENCE RIVER. THE RESULTING NORTHWESTERLY FLOW WILL
USHER H85 TEMPS OF +6 TO 10C ACROSS OUR REGION...AND WITH LIGHT
WINDS COURTESY OF AN EXPANSIVE SFC HIGH...MIN TEMPS WILL DROP WELL
BELOW NORMAL. LOWS WILL RANGE FROM THE LOWER 50S RIGHT ALONG THE
LAKE SHORES TO THE UPPER 30S IN THE COOLEST SRN TIER VALLEYS (AND
TUG HILL REGION).
THE COOL...AUTUMN LIKE NIGHT SHOULD ALSO INCLUDE SOME FAIRLY
WIDESPREAD VALLEY FOG. THIS THEME WILL BE CARRIED FROM CONTINUITY.
FOR WEDNESDAY AND WEDNESDAY NIGHT..THE H5 RIDGE WILL MAKE ITS WAY
ACROSS THE UPPER GREAT LAKES AND OHIO VALLEY WHILE SHARPENING TO
NEARLY 590DM. THE OPPRESSIVE SUBSIDENCE ASSOCIATED WITH BEING NEAR
THE HEART OF THE STRONG RIDGE WILL TRANSLATE INTO MAINLY CLEAR
SKIES. MEANWHILE SFC TEMPS WILL STRUGGLE BACK TOWARDS NORMAL AS H85
TEMPS WILL CLIMB BACK ABOVE +12C.
THE 590DM H5 RIDGE WILL BE CENTERED OVER OUR REGION ON THURSDAY WITH
ITS SFC REFLECTION FOUND JUST TO OUR EAST. THIS WILL ALLOW FOR
FURTHER WARM ADVECTION WITH H85 TEMPS EXPECTED TO REACH INTO THE MID
TEENS...SUPPORTING MAX TEMPS IN THE MID 80S F. WHILE THE MERCURY
WILL BE SOME 5 TO 8 DEGREES ABOVE NORMAL LEVELS...DEW POINT TEMPS
WILL ONLY BE IN THE 50S...SO IT WILL LIKELY FEEL MORE COMFORTABLE
THAN USUAL GIVEN THE TEMPS.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
THIS PERIOD WILL BECOME UNSETTLED AS THE STRONG RIDGE THAT WILL
BE CENTERED ALONG THE EAST COAST AT THE START OF THE PERIOD WILL BE
BEATEN DOWN BY THE PASSAGE OF A PROGRESSIVE TROUGH. AS A RESULT...
SFC TEMPS WILL GRADUALLY RETURN BACK TO NORMAL LEVELS DURING THE
PERIOD. TO BE MORE SPECIFIC...
A STRONG +2 STD H5 RIDGE ALONG THE EAST COAST ON FRIDAY WILL HELP TO
PUMP +18C H85 TEMPS ACROSS OUR REGION...WHILE A DEEPENING SOUTHERLY
FLOW WILL RAISE DEW POINTS TO NEAR 60. WHILE FRIDAY WILL BE ANOTHER
RAIN FREE DAY...IT WILL LIKELY BE MORE UNCOMFORTABLE THAN THURSDAY
AS TEMPS WILL CLIMB INTO THE MID AND UPPER 80S WITH NOTICEABLY
HIGHER HUMIDITY.
ON SATURDAY...A CLOSED LOW OVER CENTRAL CANADA WILL LIFT ACROSS
HUDSON BAY. WHILE FAIR WEATHER SHOULD STILL PREVAIL DURING THE DAY
SATURDAY...THIS WILL START TO ERODE THE STRONG H5 RIDGE OVER THE
EASTERN THIRD OF THE COUNTRY. IT WILL ALSO SET UP A VERY WARM AND
INCREASINGLY MOIST SOUTHWESTERLY FLOW. IN FACT...THE GEFS ENSEMBLES
ARE SUGGESTING THAT PWATS CLIMB TO SOME 2-3 STD ABOVE NORMAL BY
SUNDAY...POSSIBLY HINTING AT SOME OF THE MOISTURE FROM FAY BECOMING
INVOLVED.
INVOLVED IN WHAT? THE COLD FRONT ASSOCIATED WITH THE LIFTING
CANADIAN SHORTWAVE WILL APPROACH OUR REGION ON SUNDAY AND IS THEN
EXPECTED TO MOVE THROUGH SOMEWHERE WITHIN THE SUNDAY NIGHT AND EARLY
MONDAY TIME PERIOD. THIS WILL PRODUCE SCT -SHRA/TSRA...BUT WE WILL
HAVE TO CLOSELY WATCH FOR THE INVOLVEMENT OF MOISTURE FROM FAY.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
IN GENERAL...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE
AFTERNOON/EARLY EVENING HOURS. SCATTERED SHOWERS NOW BEGINNING TO
FIRE WITH THE AFTERNOON HEAT/INSTABILITY MAY RESULT IN LCLY MVFR
CIGS/VSBYS GENERALLY ACROSS THE SOUTHERN TIER AND FINGER LAKES...
AWAY FROM THE LAKE SHADOW AREAS.
LATER THIS AFTERNOON...A STRONG COLD FRONT WILL BE PUSHING TOWARD
THE AREA FROM CENTRAL ONTARIO AND QUEBEC. AN INCREASINGLY UNSTABLE
AIRMASS WILL DEVELOP OUT AHEAD OF THIS FRONT...LEADING TO THE
EVENTUAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF
IT DURING THE COURSE OF THE LATE AFTERNOON AND EVENING. WITH THE
BEST DYNAMICS ACROSS THE NORTH COUNTRY..THE POSSIBILITY OF STRONGER
WINDS GUSTS AND HAIL EXISTS AT KART THROUGH ABOUT 02Z.
THE FRONT WILL SAG SOUTH THROUGH THE AREA TONIGHT...BRINGING A GOOD
LIKELIHOOD OF CONVECTION ACROSS MUCH OF THE CWA WITH REDUCTIONS TO
MVFR CIGS/VSBYS LIKELY WITHIN THIS ACTIVITY. FROPA EXPECTED AT KART
AROUND 04Z AND ALONG A KBUF-KROC LINE ABOUT 06Z.
WITH THE PASSAGE OF THE FRONT...THE CONVECTION WILL COME TO
AN END...AND SURFACE WINDS WILL SHIFT ABRUPTLY FROM SOUTHWEST TO
NORTH. WHILE VSBYS WILL GENERALLY IMPROVE BACK TO VFR...CEILINGS ARE
EXPECTED TO REMAIN AT MVFR LEVELS IN THE COOL NORTHERLY UPSLOPE FLOW
BEHIND THE FRONT THROUGH THE MORNING HOURS TUESDAY WITH A GRADUAL
IMPROVEMENT TO VFR BY AFTERNOON.
.OUTLOOK...
WEDNESDAY THROUGH SATURDAY...VFR.
&&
.MARINE...
SMALL CRAFT ADVISORIES REMAIN IN PLACE FOR ALL OF THE NEW YORK
NEARSHORE WATERS.
A TIGHTENING SFC PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD
FRONT IS PRODUCING GUSTY SOUTHWESTERLY WINDS ACROSS BOTH LAKES LATE
THIS AFTERNOON. THIS IS PRODUCING WAVES OF 3 TO 5 FEET ON LAKE ERIE
WHILE THE MORE OFFSHORE WINDS ARE CREATING WAVES OF 2 TO 4 FEET FOR
THE NY NEARSHORE WATERS OF LK ONTARIO.
THESE CONDITIONS WILL GENERALLY REMAIN IN PLACE THROGH THE EVENING
HOURS...THEN AS THE FRONT DROPS THROUGH OVERNIGHT...THE WINDS WILL
VEER TO THE NORTH. THE HIGHEST WAVES WILL THEN BE FOCUSED ON THE
NEARSHORE WATERS OF LK ONTARIO WITH THE WAVES DROPPING JUST BELOW
SCA THRESHOLDS FOR THE NY NEARSHORES AFTER MIDNIGHT.
ALONG WITH THE ROUGH WATERS FROM THE GUSTY WINDS...MARINERS WILL
NEED TO BE ALERT FOR STRONG THUNDERSTORMS THROUGH ABOUT 2 AM. THE
STORMS COULD CONTAIN WIND GUSTS IN EXCESS OF 35 KNOTS.
DURING THE DAY TUESDAY...THE STRONG NORTHERLY WINDS WILL BACK TO
THE NORTHWEST AND WEAKEN. THIS WILL FINALLY ALLOW THE SMALL CRAFT
CONDITIONS TO SUBSIDE DURING THE AFTERNOON AND EVENING.
VERY LIGHT WINDS WITH CORRESPONDINGLY LOW WAVES WILL THEN BE FOUND
ON BOTH LAKES TUESDAY NIGHT THROUGH THURSDAY AS A STRONG RIDGE WILL
PASS OVERHEAD.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 3 AM EDT TUESDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT TUESDAY FOR
LOZ042>045.
SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR
SLZ022-024.
&&
SYNOPSIS...RSH
NEAR TERM...LEVAN
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...LEVAN
MARINE...RSHHazardous weather outlook, Aug 18, 5:15 AM EDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 515 AM EDT MON AUG 18 2008 NYZ001>005-010>014-019>021-085-190915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 515 AM EDT MON AUG 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL CROSS THE AREA TONIGHT. IT WILL BE PRECEDED AND ACCOMPANIED BY SCATTERED THUNDERSTORMS...A FEW OF WHICH MAY APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-190915- OSWEGO-JEFFERSON-LEWIS- 515 AM EDT MON AUG 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL CROSS THE AREA TONIGHT. IT WILL BE PRECEDED AND ACCOMPANIED BY NUMEROUS THUNDERSTORMS THIS EVENING...A FEW OF WHICH MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-190915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 515 AM EDT MON AUG 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL CROSS THE AREA TONIGHT. IT WILL BE PRECEDED AND ACCOMPANIED BY SOME THUNDERSTORMS...A FEW OF WHICH MAY BE SEVERE WITH THE GREATEST RISK OVER EASTERN LAKE ONTARIO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SFM
In the hours before
Special weather statement, Aug 18, 3:16 PM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 316 PM EDT MON AUG 18 2008 NYZ008-182015- LEWIS NY- 316 PM EDT MON AUG 18 2008 ...STRONG THUNDERSTORM ACROSS THE AREA... * AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR HIGHMARKET...AND MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... TURIN AT 325 PM EDT... LYONS FALLS AT 330 PM EDT... PORT LEYDEN AT 335 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. TJP
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:19 PM EDT | Special Marine Warning | BUF | 41 min | |
| Aug 18, 5:03 PM EDT | Special Marine Warning | BUF | 24 min | |
| Aug 18, 5:34 PM EDT | Special Marine Warning | BUF | 56 min | |
| Aug 18, 6:15 PM EDT | Special Marine Warning | BUF | 60 min | |
| Aug 18, 7:18 PM EDT | Special Marine Warning | BUF | 57 min | |
| Aug 18, 7:41 PM EDT | Special Marine Warning | BUF | 65 min | |
| Aug 18, 7:55 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 65 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.